Alabama, 2005Winter Weather in Alabama, March 1, 2005
March 1, 2005 · NWS HUN · 1 event in 1 county or zone
1 winter weather, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 1, 3:00 AM CST, 3 hours earlier.
Area forecast discussion, Mar 1, 3:00 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
300 AM CST TUE MAR 1 2005
.DISCUSSION...
CLOSED H5 LOW OVER THE OHIO VALLEY THIS MORNING WITH UPPER LEVEL
TROF AXIS EXTENDING THROUGH THE TENNESSEE VALLEY. AREA RADARS STILL
SHOWING SOME LIGHT RETURNS...THOUGH OBS SHOW MOST OF THIS PRECIP IS
NOT REACHING THE GROUND. SFC COLD FRONT NOW MOVING THROUGH SOUTHERN
AL...WITH H85 COLD FRONT STILL TO OUR NW. TEMPS ACROSS THE AREA ARE
GENERALLY IN THE LOW 30S THIS MORNING...WITH DEWPOINTS AROUND 30.
SATELLITE IMAGERY SHOWS SOME CLEARING IN NW AL...WITH A BKN DECK
ROTATING DOWN THROUGH THE BASE OF THE H5 TROF OVER SOUTHERN TN.
UL TROF AXIS WILL CONTINUE TO SWING THROUGH THE AREA TODAY AS H5
LOW LIFTS NE. EXPECT BKN CLOUD DECK ACROSS MOST OF THE AREA THIS
MORNING...WITH CLOUDS DECREASING THROUGH THE AFTERNOON. HAVE
REMOVED MENTION OF FLURRIES FOR SOUTHERN MIDDLE TENNESSEE COUNTIES
FOR THIS MORNING AS DRIER AIR CONTINUES TO PUSH INTO THE AREA.
PRESSURE GRADIENT WILL TIGHTEN ACROSS THE AREA TODAY WITH STRONG
SFC LOW AFFECTING THE NE AND HIGH PRESSURE BUILDING WESTWARD FROM
THE PLAINS. THEREFORE...WINDS WILL BE IN THE 15 TO 20 MPH RANGE...
WITH HIGHER GUSTS SO WILL LIKELY ISSUE A LAKE WIND ADVISORY FOR ALL
AREAS TODAY. THIS WILL HELP PRODUCE A VERY BRISK DAY ACROSS THE
TENNESSEE VALLEY FOR THE FIRST DAY OF MARCH...AS TEMPERATURES ONLY
CLIMB INTO THE LOWER 40S UNDER STRONG CAA.
HIGH PRESSURE WILL CONTINUE TO BUILD WESTWARD TODAY...AND WILL BE
CENTERED ACROSS THE AREA TONIGHT. THIS WILL ALLOW FOR GOOD
RADIATIONAL COOLING UNDER MOSTLY CLEAR SKIES AND WITH LIGHT WINDS...
ALLOWING LOWS TO DROP INTO THE LOWER 20S. SKIES WILL CONTINUE TO BE
MOSTLY SUNNY ON WEDNESDAY...THOUGH WITH WINDS REMAINING OUT OF THE
NW...HIGHS WILL ONLY REACH THE UPPER 40S.
LAST COUPLE OF MODEL RUNS HAVE INDICATED A BOUNDARY PRODUCING LIGHT
RAIN FOR THE WED NIGHT/THUR TIME FRAME...THOUGH 00Z RUNS KEEP PRECIP
TO THE SOUTH AND WEST OF FA. WITH LIMITED MOISTURE ACROSS THE AREA...
HAVE CONTINUED TO LEAVE FORECAST DRY ATTM.
UL TROF REMAINS OVER THE EAST WITH RIDGING OUT WEST THROUGH THE
REMAINDER OF THE FORECAST PERIOD. COULD SEE SOME PRECIP AT SOME POINT
DURING THE WEEKEND WITH A FRONTAL PASSAGE...MOST LIKELY ON SATURDAY.
HOWEVER...WITH LIMITED MOISTURE ACROSS THE AREA AND SOME MODEL
DISAGREEMENT WITH THIS FEATURE...WILL CONTINUE TO LEAVE OUT FOR NOW.
THEREFORE...DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 43 24 48 30 / 10 0 10 10
SHOALS 44 25 48 30 / 10 0 10 10
CULLMAN 44 24 49 31 / 10 0 10 10
FAYETTEVILLE 42 23 47 30 / 10 0 10 10
FT PAYNE 42 23 48 29 / 10 0 10 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY TODAY FOR ALL AREAS.
TN...LAKE WIND ADVISORY TODAY FOR ALL AREAS.
&&
24
Hazardous weather outlook, Mar 1, 5:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
500 AM CST TUE MAR 1 2005
ALZ001>010-016-TNZ076-096-097-011915-
DE KALB-CULLMAN-MOORE-JACKSON-MARSHALL-FRANKLIN TN-FRANKLIN AL-
COLBERT-LAUDERDALE-LAWRENCE-MORGAN-MADISON-LIMESTONE-LINCOLN-
500 AM CST TUE MAR 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE..
.DAY ONE...(TODAY AND TONIGHT)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
COLD AND BREEZY CONDITIONS ARE EXPECTED ACROSS THE TENNESSEE
VALLEY...AS A STORM SYSTEM EXITS THE NORTHEASTERN UNITED
STATES...AND CANADIAN HIGH PRESSURE BUILDS TOWARD THE TENNESSEE
VALLEY. NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS
TO 30 MPH. HIGH TEMPERATURES WILL REMAIN WELL BELOW NORMAL...WITH
TEMPERATURES STRUGGLING INTO THE 40S THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
DRY AND COLDER THAN NORMAL WEATHER WILL CONTINUE THIS WEEK. DAILY
TEMPERATURES WILL SLOWLY RECOVER TO NEAR NORMAL READINGS OVER THE
WEEKEND.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
RSB
Winter Weather, Jackson
- When
- March 1, 6:00 AM CST to 8:20 AM CST
- Where
- Jackson forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.779, -85.999 (the zone’s center; the record gives no point)
Light snow showers resulted in 1/4 to 1/2 inch of snow across northeast Jackson County including the cities of Stevenson and Bridgeport.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Puerto Rico, March 1 to 31, 2005$5.0 million · 3 events
- Winter Storm in Ohio, March 1 to 2, 2005$825,000 · 7 events
- Winter Storm in Massachusetts, March 1, 2005$325,000 · 22 events
- Heavy Snow in New York, March 1, 2005$360,000 · 18 events
- Winter Storm in Pennsylvania, March 1 to 3, 2005$600,000 · 3 events
- Heavy Snow in Pennsylvania, March 1, 2005$160,000 · 8 events
- Winter Storm in Vermont, March 1, 2005$110,000 · 8 events
- Winter Storm in Vermont, March 1, 2005$110,000 · 8 events
- Winter Storm in New York, March 1, 2005$90,000 · 9 events
- Heavy Snow in New York, March 1, 2005$60,000 · 6 events
- Heavy Snow in Pennsylvania, March 1 to 2, 200526 events
- Drought in Colorado, March 1 to 31, 200521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444625.